MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded.Investigation is ongoing.
 
Event or Problem Description
As reported by field clinical specialist, during insertion of the pulmonic delivery system, it was noted to dislodge the right atrial pacing lead during valve positioning.Multiple attempts made to gain 60/40 positioning inside alterra which included wire positioning, atrial loop, and capsule repositioning.Patient was stable during the procedure.Lead replacement / repositioning / or removal is scheduled in the upcoming next few weeks.
 
Additional Manufacturer Narrative
The device was not provided for return so a no product returned engineering evaluation was performed.As no device was returned, no visual inspection, functional testing or dimensional testing could be performed.No imagery was returned for review.The work orders related to the manufacturing of the devices and components that could potentially contribute to the complaint did not reveal any manufacturing non-conformance issues that would have contributed to the complaint event.A lot history review of the related work order was performed and revealed no other complaints relating to the relevant complaint code.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The ifu for edwards sapien 3 pulmonic delivery system, preparation training manual, and procedural training manual were reviewed.No ifu/training deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The event was unable to be confirmed due to lack of the returned complaint device or applicable imagery.Due to the unavailability of the device, engineering was unable to perform any visual, functional, or dimensional analysis.Therefore, a manufacturing non-conformance was unable to be determined.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu and training manuals revealed no deficiencies.As reported, ''during insertion of the pulmonic delivery system, it was noted to dislodge the right atrial pacing lead during valve positioning.Multiple attempts made to gain 60/40 positioning inside alterra which included wire positioning, atrial loop, and capsule repositioning.'' guidance in pulmonic procedural training manuals instruct the operator on patient screening, size verification, and landing zone site preparation, in addition to proper guidewire positioning and delivery system tracking techniques.If the operator did not properly follow positioning or tracking techniques, this may have resulted in the delivery system getting caught on the pacemaker lead during valve positioning within the alterra prestent.Without the return of applicable imagery, a definitive root cause is unable to be determined.However, available information suggests procedural factors (guidewire malposition, improper tracking technique) may have contributed to the reported event.Since no product non-conformances or ifu/training manual deficiencies were identified, no escalation to a product risk assessment was required.Since no edwards defect could be confirmed, no corrective/preventative actions are required.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.

Brand Name
EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key14603433
Report Number2015691-2022-06064
Device Sequence Number14980708
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)230729(11)2107292163874863
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model Number9630PL29A
Device Catalogue NumberN/A
Device Lot Number63874863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale